MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2101-0200
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hip Fracture (2349); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During inserting the item it broke.The impactor has damaged the acetabulum.The procedure was successfully completed by inserting the primary trident cup as planned.
 
Additional Manufacturer Narrative
Patient's bone was fractured intraoperatively.Correcting b1 to adverse event and h1 to serious injury.Removed expiration date d4, n/a for reusable device patient information updated.An event regarding intraoperative fracture involving a cutting edge impactor was reported.The event was not confirmed.Method & results -product evaluation and results: visual inspection of the returned device noted the following: the impactor was returned at a used condition.There are abrasion marks on the impactor surface.Nothing else remarkable to report.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: brief translated operative report dated 11/12/19 "cementless right tha diagnosis coxarthrosis right.Anterior minimally invasive approach.Components: 54 stryker tritanium cup, 36/0 degree x-3 insert, #6 accolade ii stem, 36/-5 v-40 ceramic head.No complications or problems listed.No clinical or past medical history, no imaging studies available for review.There is no confirmation of the event description and no report is possible for this case.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during the surgery when inserting the trial, the trial device broke and the impactor has damaged the acetabulum.The impactor was returned at a used condition.There are abrasion marks on the impactor surface.Nothing else remarkable to report.The event cannot be confirmed and the exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9444235
Report Number0002249697-2019-03986
Device Sequence Number3231210
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number2101-0200
Device Catalogue Number2101-0200
Device Lot Number144189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR